Indiana, 2005Flood and Damaging Winds in Indiana, June 12, 2005
June 12, 2005 · NWS ILN · 3 events in 2 counties and zones
2 thunderstorm wind, 1 flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $6,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 12, 3:05 PM EST, 4 hours 25 minutes earlier.
Area forecast discussion, Jun 12, 3:05 PM EST, 4 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
405 PM EDT SUN JUN 12 2005
.SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)...
MOST PRECIPITATION REMAINS CLOSE TO THE PATH OF THE REMNANTS OF
ARLENE WHICH WILL PASS TO THE WEST OF THE FORECAST AREA. HOWEVER
BREAKS IN CLOUDS HAS ALLOWED FOR SOME DESTABILIZATION WHICH SHOULD
RESULT IN CONVECTIVE DEVELOPMENT TO THE EAST OF THE LOW THIS
AFTERNOON INTO THE EVENING. SO HAVE MAINTAINED LIKELY TO
CATEGORICAL POPS TONIGHT THINKING THAT MOST PLACES WILL GET
RAINFALL ALTHOUGH SHOWERS AND THUNDERSTORMS MAY NOT LAST TOO LONG
AT ANY ONE LOCATION WITH THE POSSIBLE EXCEPTION OF FAR WESTERN
ZONES.
SOME QUESTION ABOUT THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS
TOMORROW. THERE IS QUITE A BIT OF DRY AIR ON THE BACK SIDE OF THIS
SYSTEM WHICH MAY SUPPRESS FURTHER DEVELOPMENT DESPITE THE PASSAGE
OF A SURFACE TROUGH. BUT DECIDED TO KEEP CHANCE POPS FOR NOW.
APPEARS THAT THERE WILL BE LITTLE CHANCE OF PRECIPITATION FROM
LATE IN THE AFTERNOON THROUGH MOST OF MONDAY NIGHT. MODELS STILL
SUGGESTING THE POSSIBILITY OF SOME CONVECTION MOVING IN FROM
THE WEST LATE. APPEARS THAT THE NAM IS TOO AGGRESSIVE WITH THIS.
SO ONLY HAVE A SLIGHT CHANCE FOLLOWING GFS SOLUTION.
THE BETTER CHANCE OF SHOWERS AND THUNDERSTORMS WILL HOLD OFF UNTIL
TUESDAY WITH THE POTENTIAL OF SOME ACTIVITY IN THE MORNING AND
THEN REDEVELOPMENT DURING THE AFTERNOON AND EVENING.
WARM HUMID NIGHTS WILL CONTINUE WITH THE FORECAST REMAINING NEAR
PERSISTENCE. WITH LESS CLOUD COVER EXPECTED DURING THE DAYTIME
PERIODS TEMPERATURES SHOULD REBOUND BACK INTO THE MID TO UPPER
80S.
&&
.LONG TERM (WEDNESDAY THROUGH SUNDAY)...
PERIOD WILL BEGIN WITH A FEW DISTURBANCES ROTATING THROUGH UPPER LOW
ACROSS THE GREAT LAKES. THEREFORE HAVE LEFT CHANCE POPS THROUGH THURSDAY.
GFS PULLS THE UPPER LOW AND SURFACE COLD FRONT INTO EASTERN NY BY
THURSDAY MORNING. AS HIGH PRESSURE BUILDS IN FROM CANADA REMAINDER
OF EXTENDED LOOKS DRY AND TEMPERATURES WILL BE MORE SEASONABLE.
&&
.PREVIOUS DISCUSSION...
(ISSUED 230 PM EDT SUN JUN 12 2005)
AVIATION (18Z-18Z)...
WDLY SCT -SHRA WERE ROTATING NORTHWARD IN ADVANCE OF THE REMNANTS
OF ARLENE. THERE WERE FEW IF ANY LIGHTNING STRIKES SO FAR THIS
AFTERNOON...BUT INSTABILITY WILL BUILD OVER THE NEXT FEW HOURS WITH
SOME BREAKS SHOWING UP ON THE VIS SAT SO HAVE KEPT A CB.
AS THE REMNANTS OF ARLENE EDGE INTO INDIANA THIS EVENING INTO THE
OVERNIGHT...STILL EXPECT MVFR CIGS AND VISIBILITIES TO
DEVELOP...PARTICULARLY IN THE WEST WITH PCPN AT TIMES.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, Jun 12, 4:19 AM EST, 15 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
519 AM EDT SUN JUN 12 2005
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-130918-
ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH-
CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH-
DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN-
FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH-
HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH-
LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH-
OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN-
ROBERTSON KY-ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH-
UNION IN-WARREN OH-WAYNE IN-
519 AM EDT SUN JUN 12 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN
KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO.
.DAY ONE...TODAY
TROPICAL ASSOCIATED WITH THE REMNANTS OF ARLENE WILL PUSH
NORTH INTO THE OHIO VALLEY TODAY INTO MONDAY. HEAVY RAIN
IS POSSIBLE WITH THIS SYSTEM OVER EASTERN INDIANA AND
WESTERN INDIANA. LOCALIZED FLOODING WILL BE POSSIBLE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
TROPICAL MOISTURE WILL CONTINUE TO AFFECT WEST CENTRAL
OHIO ON MONDAY...WITH LOCALIZED FLOODING POSSIBLE.
SCATTERED THUNDERSTORMS WILL REMAIN IN THE FORECAST
INTO WEDNESDAY...WHEN A COLD FRONT PUSHES THROUGH
THE REGION. A SLIGHT RISK OF SEVERE THUNDERSTORMS WILL
EXIST TUESDAY AFTERNOON AND EVENING IN THE UNSTABLE
AIRMASS AHEAD OF THE APPROACHING FRONT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TUESDAY.
Flood, Ripley
- When
- June 12, 7:30 PM EST to 9:00 PM EST
- Where
- Ripley forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.650, -85.017
A line of thunderstorms produced nearly two inches of rain in less than an hour across Ripley county. The heavy rain caused flooding of Milhousing Road near Holton and the intersection of State Route 229 and State Route 48 east of Napoleon.
Thunderstorm Wind, Fayette
- When
- June 12, 8:00 PM EST to 8:03 PM EST
- Where
- Fayette County, 2 mi W of Connersville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- DEPT OF HIGHWAYS
- Coordinates
- 41.017, -87.100
Two trees were downed along Base Road.
Thunderstorm Wind, Fayette
- When
- June 12, 8:18 PM EST to 8:22 PM EST
- Where
- Fayette County, 6 mi E of Connersville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- DEPT OF HIGHWAYS
- Coordinates
- 39.650, -85.167
Large limbs were knocked down along Williams Road.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Texas, June 12, 2005$165,000 · F2 · 9 events
- Lightning Strike in Maine, June 12, 20051 death · 1 event
- Rip Current in Florida, June 12, 20051 death · 1 event
- Flash Flooding and Hail in Kansas, June 12, 2005$700,000 · 1 in hail · 21 events
- Flash Flooding and Hail in Oklahoma, June 12, 2005$314,000 · 1.25 in hail · 33 events
- Tropical Storm in Georgia, June 12 to 13, 200597 events
- Flood in Kansas, June 12 to 16, 2005$500,000 · 1 event
- Tornadoes and Flash Flooding in Indiana, June 12, 2005$100,000 · F1 · 6 events
- Flooding in Iowa, June 12 to 15, 2005$210,000 · 6 events
- Flooding in Kansas, June 12 to 14, 2005$200,000 · 2 events
- Lightning Strike in New Hampshire, June 12, 2005$100,000 · 1 event
- Hail and Damaging Winds in Oklahoma, June 12, 2005$18,000 · 1 in hail · 29 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5461910, 5462954, 5461856.